Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Sep 7, 2007, 4:46 PM CDT for Colbert County, Alabama. It took effect at Sep 7, 2007, 4:51 PM CDT. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2007, 4:46 PM CDT (21:46 UTC)
- In effect from
- Sep 7, 2007, 4:51 PM CDT
- Expired
- Sep 7, 2007, 6:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
County Colbert County, AL
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:29 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 7, 2:29 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 229 PM CDT FRI SEP 7 2007 .DISCUSSION... .SYNOPSIS... AN UPPER LEVEL TROF MOVING ACROSS THE UPPER MS VALLEY IS PUSHING A LOW PRESSURE SYSTEM INTO SRN CANADA. A LARGE ANTICYCLONE DOMINATING THE ERN HALF OF THE CONUS IS HELPING TO FUNNEL A VERY MOIST GULF AIRMASS NORTHWARD ACROSS THE MS VALLEY. THIS TROPICAL AIRMASS IS CLASHING WITH A DRIER AND COOLER CONTINENTAL AIRMASS ALONG A FRONTAL BOUNDARY THAT EXTENDS FROM THE MIDWEST TO WEST TX. ALTHOUGH THE DEEPER MOISTURE IS FURTHER WEST OF THE TN VALLEY...THERE HAS BEEN JUST ENOUGH TODAY FOR SOME SHOWERS AND TSTORMS TO DEVELOP ACROSS NORTHWEST ALABAMA. FURTHER WEST...AN UPPER LEVEL SHORT WAVE TROF (OR MCV) PROGRADING OVER ARKANSAS WAS SUPPORTING A FEW BROKEN LINES OF SHOWERS AND TSTORMS WHICH EXTENDED FROM THE MO BOOTHEEL TO THE DELTA. .SHORT TERM (TONIGHT THROUGH TOMORROW NIGHT)... AFTER SUNSET MOST OF THE SHOWERS AND TSTORMS SHOULD QUICKLY DISSIPATE...BUT IF THE STORMS TO THE WEST CONTINUE SHIFTING EASTWARD AHEAD OF THE APPROACHING SHORT WAVE TROF...ADDITIONAL STORMS MAY CONTINUE AFFECT PARTS OF NW AL THROUGH THE EVENING HOURS. SINCE NO SIGNIFICANT CHANGE IN SYNOPTIC PATTERN IS EXPECTED OVER THE NEXT COUPLE OF DAYS...TOMORROW MAY BE A REPEAT PERFORMANCE OF TODAY WITH TEMPS CLIMBING ABOVE 90 DEG CAUSING ISOLATED SHOWERS AND TSTORMS TO DEVELOP OVER PARTS OF NW AL DURING THE AFTERNOON AND EARLY EVENING HOURS. .LONGER TERM...SUNDAY THROUGH FRIDAY. CONFIDENCE IS LOWER THAN AVERAGE DURING THE EXTENDED PERIOD. SUBTROPICAL RIDGE WILL HOLD THROUGH SUNDAY INTO MONDAY. THE MODELS INDICATE ANOTHER WEDGE OF DRIER AIR FORMING BENEATH THE UPPER RIDGE WHICH ADVECTS INTO NORTHEAST AL...POSSIBLY DUE TO SUBSIDENCE HEATING AS I SEE LITTLE TO NO ADVECTION SOURCE AT THE MOMENT. THUS...PROGGED DEW POINTS IN THE M-U50S LOOK A BIT LOW. HOWEVER...WILL SIDE WITH MIN TEMPS AS LOW AS THE L60S AT OUR DEEPER VALLEY LOCATIONS. THE DRIER AND MORE STABLE AIR HAVE ALSO PROMPTED ME TO REMOVE THE 20 POP FOR MONDAY AND MONDAY NIGHT. THE MODELS CONTINUE TO SHOW PLENTY OF VARIANCE RUN TO RUN IN THE MEDIUM RANGE. THE 5H T-5D CHARTS ARE IN GOOD AGREEMENT WITH A LARGE SCALE TROF DIGGING INTO THE MID AND EASTERN PORTIONS OF THE NATION...ITS MORE A MATTER OF HOW FAR SOUTH AND STRONG ASSOCIATED SHORTWAVES CAN BECOME. THIS TROF SIGNALS THE FIRST REAL COOL OUTBREAK OF THE AUTUMN SEASON ACROSS THE NORTHERN CONUS...BUT WITH IMPACTS IN THE SE VERY MUCH UP FOR DEBATE. ALSO...THE POTENTIAL TROPICAL WEATHER IN THE GULF (AND EVENTUAL TRACKS INLAND) WILL PLAY A ROLE IN THE SYNOPTICS AND FORECAST. CONSIDERING THESE FACTORS AND VARIANCE...I HAVE BASED MUCH OF THIS FORECAST A BLEND OF PERSISTENCE AND THE 00Z GFS ENSEMBLE MEAN. THE VIGOROUS SHORTWAVE ADVERTISED BY THE 00Z AND 06Z GFS APPEARS OVERLY AGGRESSIVE...POSSIBLY DUE TO CONVECTIVE ENHANCEMENT. NOT OUT OF THE QUESTION...BUT THIS FAR OUT...NOT ENOUGH FOR ME TO GO TOO VERY HIGH ON POPS. IN FACT...THE ENSEMBLE MEAN MOS NUMBERS FALL BELOW 30 PCT MID TO LATE NEXT WEEK PROMPTING CONSIDERATION OF LOWERING CHC POPS. FOR NOW...PLACED EMPHASIS TUE INTO WED. CONSIDERING LINGERING RAIN THREAT INTO THU...BUT WILL HOLD OFF FOR NOW. MORE ON THIS IN A BIT. THE FALL-LIKE COLD FRONT IS STILL PROGGED TO ARRIVE BY FRIDAY...BUT 8H HEIGHT AND TEMP FIELDS SUGGEST THIS TO BE QUITE SHALLOW AND PROBABLY OVERDONE. CLIMO IS MORE IN FAVOR...SO HAVE GONE WITH THE WIND SHIFT AND A COOLING/DRYING TREND. HOWEVER...THERE IS CONCERN THAT THE INITIAL FRONT DROPPING THROUGH LATE TUE-WED MAY HANG-UP ACROSS THE SOUTHEAST. IF THE TROPICAL FEATURE ADVERTISED AT 12Z DOES INDEED TRACK INTO THE TN VALLEY ALONG THIS FRONT...WE WILL CERTAINLY HAVE TO RE-ADDRESS FORECAST TO INCREASE RAIN CHANCES. THAT WOULD BE GOOD NEWS. IT WOULD ALSO DELAY OR PREVENT ANY REAL COOL AIR FROM MAKING IT THIS FAR SOUTH. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 91 69 91 / 10 20 10 10 SHOALS 70 91 70 91 / 20 20 20 20 CULLMAN 69 92 68 91 / 10 10 10 10 FAYETTEVILLE 68 89 68 89 / 10 20 10 10 ALBERTVILLE 69 91 69 91 / 10 10 10 10 FORT PAYNE 67 90 67 89 / 10 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && PG...SHORT TERM. KULA...LONGER TERM.
Hazardous weather outlook, Sep 7, 1:08 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 108 PM CDT FRI SEP 7 2007 ALZ001>010-016-TNZ076-096-097-080215- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 108 PM CDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...MAINLY WEST OF I-65. SOME OF THESE STORMS MAY PRODUCE A PERIOD OF MODERATE TO HEAVY RAIN AND WIND GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FRONT WILL REMAIN NEARLY STATIONARY FROM THE OHIO VALLEY TO THE SOUTHERN PLAINS OVER THE NEXT COUPLE DAYS. THIS WILL KEEP WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY NORTH AND WEST OF THE AREA...WITH POSSIBLY A FEW ISOLATED AFTERNOON THUNDERSTORMS AFFECTING NORTHWEST ALABAMA THROUGH THE WEEKEND. BY THE MIDDLE OF NEXT WEEK THE FRONT SHOULD BEGIN APPROACHING THE TENNESSEE VALLEY AND BRING MORE SHOWERS AND THUNDERSTORMS AS IT DRAWS NEAR. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 7, 4:33 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 433 PM CDT FRI SEP 7 2007 ALZ002-072245- COLBERT- 433 PM CDT FRI SEP 7 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN COLBERT COUNTY UNTIL 545 PM CDT... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF VERY SLOW MOVING THUNDERSTORMS ACROSS NORTH CENTRAL COLBERT COUNTY. THESE STORMS EXTENDED FROM NEAR SHEFFIELD TO MUSCLE SHOALS TO TUSCUMBIA...AND WERE DRIFTING SLOWLY TO THE NORTH. RAINFALL AMOUNTS OF ONE TO LOCALLY TWO INCHES ARE POSSIBLE WITH THESE STORMS...AND THESE AMOUNTS COULD CAUSE ISOLATED RUNOFF PROBLEMS IN THE URBANIZED AND FLOOD PRONE LOCATIONS OF SHEFFIELD...MUSCLE SHOALS AND TUSCUMBIA. MOTORISTS SHOULD BE ALERT FOR RISING AND PONDING WATER IN LOW LYING LOCATIONS. CBD
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.